Skip to Content

I have been taking citalopram for 2 months,what happens if I just stop taking it?

Responses (3)

suzanne66 10 Apr 2011

If you suddenly stop citalopram you may experience some of the following symptoms: moodiness, irritability, agitation, dizziness, sensory disturbances, anxiety, confusion, headache, lethargy, emotional lability, insomnia, and hypomania.
While these events are generally self-limiting, there have been reports of serious discontinuation symptoms.
You are best to talk to your doctor about the best way to stop.
Your doctor may decide it is best to taper (slowly reduce your dosage).

caringsonbj 13 Apr 2011

All of the things that Suzanne is talking about is in the literature it also does say that Citalopram should not be discontinued abruptly. and she is right about talking with the doctor and if this is the thing he suggests or feels this is best he will be the one to guide you in reducing the dose best wishes

LaurieShay 11 Apr 2011

Hey LorileeB,

It is best to not just stop taking the antidepressant citalopram. You will need to taper off this med over time. It is best to discuss this with the doctor before doing so. He/She can explain how to reduce your dosage over time so to avoid the withdraw symptoms that would occur if you just stop.

Cathleen186 16 Apr 2011

Hi LorileeB,

Cold Turkey off of Celexa (Iwas taking for 10 years) was the worst decision of my life (and I've had many bad ones). I thought I was going tohell. I couldn't eat, sleep, speak without crying. I was basically crying or sleeping, until the doc determined it was getting off the Celexa too fast. Best wishes to you,

Drugs.com free discount card

Further Information

Search for questions

Still looking for answers? Try searching for what you seek or ask your own question.

Similar Questions